Alert archive / Vermont / Wind Advisories in 2008
Wind Advisory 4, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Mar 8, 2008, 4:00 PM EST for 4 counties in Vermont; Essex County, New York. It took effect at Mar 9, 2008, 1:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 4:00 PM EST (21:00 UTC)
- In effect from
- Mar 9, 2008, 1:00 AM EST
- Expired
- Mar 9, 2008, 11:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
Counties Essex County, NY, Addison County, VT, Orange County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 58 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 082100 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 400 PM EST SAT MAR 8 2008 ...STRONG WINDS ACROSS CENTRAL AND SOUTHERN VERMONT AND PORTIONS OF NORTHERN NEW YORK DEVELOPING AFTER MIDNIGHT... .AS A STRONG AREA OF LOW PRESSURE PASSES THROUGH THE REGION LATE TONIGHT...WINDS WILL SHIFT INTO THE SOUTHWEST AND BECOME STRONG AND GUSTY. IT APPEARS THE STRONGEST WINDS WILL OCCUR ACROSS CENTRAL AND SOUTHERN VERMONT AND ACROSS ESSEX COUNTY NEW YORK. WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH DURING THE EARLY MORNING HOURS. WITH AREAS OF FREEZING RAIN OCCURRING THIS AFTERNOON...THESE STRONG WINDS MAY CONTRIBUTE TO DOWNED TREE BRANCHES AND POWERLINES LATE TONIGHT INTO SUNDAY MORNING...RESULTING IN ISOLATED TO SCATTERED POWER OUTAGES. NYZ034-035-VTZ008>012-018-019-091100- /O.NEW.KBTV.WI.Y.0004.080309T0600Z-080309T1500Z/ WESTERN ESSEX-EASTERN ESSEX-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY... TICONDEROGA...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD... RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 400 PM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 1 AM EST TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR ESSEX COUNTY NEW YORK AND CENTRAL AND SOUTH-CENTRAL VERMONT...WHICH IS IN EFFECT FROM 1 AM EST TO 11 AM EDT SUNDAY. A STRONG AREA OF LOW PRESSURE...RESPONSIBLE FOR THE HEAVY MIXED PRECIPITATION THIS AFTERNOON AND EVENING...WILL TRACK NORTHEAST OF THE AREA AFTER MIDNIGHT. STRONG WINDS ARE EXPECTED TO DEVELOP ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM...RESULTING IN INCREASING WINDS ACROSS THE ADVISORY AREA DURING SUNDAY MORNING. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH AFTER MIDNIGHT WITH GUSTS UP TO 50 MPH DURING THE MORNING HOURS. DUE TO THE ICE ACCUMULATION OCCURRING ACROSS PORTIONS OF WESTERN VERMONT AND NORTHERN NEW YORK...THESE STRONG WINDS MAY CONTRIBUTE TO DOWNED TREE BRANCHES AND POWERLINES LATE TONIGHT INTO SUNDAY MORNING. IT IS POSSIBLE THAT THIS WILL CONTRIBUTE TO ISOLATED TO SCATTERED POWER OUTAGES ACROSS THE AREA DURING SUNDAY MORNING. WINDS WILL GRADUALLY SUBSIDE LATE SUNDAY MORNING INTO SUNDAY AFTERNOON. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ BANACOS
3 follow-up statements
000 WWUS71 KBTV 090317 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1017 PM EST SAT MAR 8 2008 ...STRONG WINDS ACROSS CENTRAL AND SOUTHERN VERMONT AND PORTIONS OF NORTHERN NEW YORK WILL DEVELOP AFTER MIDNIGHT... .AS A STRONG AREA OF LOW PRESSURE PASSES THROUGH THE REGION DURING THE OVERNIGHT HOURS...WINDS WILL SHIFT INTO THE SOUTHWEST AND BECOME STRONG AND GUSTY. IT APPEARS THE STRONGEST WINDS WILL OCCUR ACROSS CENTRAL AND SOUTHERN VERMONT AND ACROSS ESSEX COUNTY NEW YORK. WINDS ARE EXPECTED TO INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 50 MPH DURING THE EARLY MORNING HOURS. THESE WINDS WILL HAVE AN IMPACT ON THE AREA DUE TO THE ICE BUILDUP THAT HAS OCCURRED ON TREES AND POWER LINES...THUS MAKING IT EASIER FOR TREES AND POWER LINES TO FALL DOWN. PERSONS ACROSS CENTRAL AND SOUTHERN VERMONT AND ESSEX COUNTY NEW YORK SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS THAT COMBINED WITH THE ICE BUILDUP FROM SATURDAY...WILL DOWN TREES AND POWER LINES AND CAUSE POWER OUTAGES. NYZ034-035-VTZ008>012-018-019-091200- /O.CON.KBTV.WI.Y.0004.080309T0600Z-080309T1500Z/ WESTERN ESSEX-EASTERN ESSEX-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY... TICONDEROGA...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD... RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 1017 PM EST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY FOR CENTRAL AND SOUTHERN VERMONT AND ESSEX COUNTY NEW YORK. SOUTHWEST WINDS OF 15 TO 30 MPH AND GUSTS TO 50 MPH WILL COMBINE WITH THE ICE BUILDUP ON TREES AND POWER LINES TO CREATE A DANGEROUS WEATHER SITUATION ACROSS CENTRAL AND SOUTHERN VERMONT AS WELL AS ESSEX COUNTY NEW YORK. UP TO A HALF INCH OF ICE ACCUMULATION HAS BEEN DEPOSITED ACROSS THE AREA AND THIS HAS ALREADY LED TO DOWNED TREES AND POWER LINES AS WELL AS POWER OUTAGES. THUS WITH GUSTS TO 50 MPH...MORE TREES AND POWER LINES WILL BE DOWNED AND ADDITIONAL POWER OUTAGES CAN BE EXPECTED. TRAVEL IS NOT ENCOURAGED ACROSS CENTRAL AND SOUTHERN VERMONT AS WELL AS ESSEX COUNTY NEW YORK DUE TO DOWNED TREES AND POWER LINES ON ROADWAYS. PLEASE TAKE THE NECESSARY ACTION TO PREPARE FOR POWER INTERRUPTIONS THAT COULD LAST FOR AN EXTENDED PERIOD OF TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ EVENSON
000 WWUS71 KBTV 091137 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 737 AM EDT SUN MAR 9 2008 ...STRONG WINDS ACROSS CENTRAL AND SOUTHERN VERMONT AND PORTIONS OF NORTHERN NEW YORK WILL IMPACT ICE COVERED TREES AND POWER LINES... .AN INTENSE AREA OF LOW PRESSURE MOVING OUT OF NEW ENGLAND AND HEADING FOR THE CANADIAN MARITIME WILL CREATE STRONG GUSTY WINDS TODAY. THE STRONGEST WINDS WILL OCCUR ACROSS CENTRAL AND SOUTHERN VERMONT AND ACROSS ESSEX COUNTY NEW YORK. WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS UP TO 50 MPH DURING THE EARLY MORNING HOURS. THESE WINDS WILL WORSEN THE EFFECTS OF ICE ON TREES AND POWER LINES...MAKING THEM MORE VULNERABLE TO DAMAGE. PERSONS ACROSS CENTRAL AND SOUTHERN VERMONT AND ESSEX COUNTY NEW YORK SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS THAT COMBINED WITH THE ICE BUILDUP FROM SATURDAY...WILL DOWN TREES AND POWER LINES AND CAUSE POWER OUTAGES. NYZ034-035-VTZ008>012-018-019-091500- /O.CON.KBTV.WI.Y.0004.000000T0000Z-080309T1500Z/ WESTERN ESSEX-EASTERN ESSEX-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY... TICONDEROGA...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD... RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 737 AM EDT SUN MAR 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. SOUTHWEST WINDS OF 15 TO 30 MPH AND GUSTS TO 50 MPH WILL COMBINE WITH THE ICE BUILDUP ON TREES AND POWER LINES TO CREATE A DANGEROUS WEATHER SITUATION ACROSS CENTRAL AND SOUTHERN VERMONT AS WELL AS ESSEX COUNTY NEW YORK. UP TO A HALF INCH OF ICE ACCUMULATION HAS BEEN DEPOSITED ACROSS THE AREA AND THIS HAS ALREADY LED TO DOWNED TREES AND POWER LINES AS WELL AS POWER OUTAGES. WIND GUSTS TO 50 MPH WILL DOWN MORE TREES AND POWER LINES AND ADDITIONAL POWER OUTAGES CAN BE EXPECTED. TRAVEL IS DISCOURAGED ACROSS CENTRAL AND SOUTHERN VERMONT AS WELL AS ESSEX COUNTY NEW YORK DUE TO DOWNED TREES AND POWER LINES ON ROADWAYS. PLEASE TAKE THE NECESSARY ACTION TO PREPARE FOR POWER INTERRUPTIONS THAT COULD LAST FOR AN EXTENDED PERIOD OF TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HANSON
000 WWUS71 KBTV 091448 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1048 AM EDT SUN MAR 9 2008 ...THREAT OF STRONG WINDS ENDING ACROSS THE NORTH COUNTRY... NYZ034-035-VTZ008>012-018-019-091600- /O.EXP.KBTV.WI.Y.0004.000000T0000Z-080309T1500Z/ WESTERN ESSEX-EASTERN ESSEX-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY... TICONDEROGA...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD... RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 1048 AM EDT SUN MAR 9 2008 ...WIND ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING. THE THREAT OF WIND GUSTS IN EXCESS OF 45 MPH HAS ENDED ACROSS THE NORTH COUNTRY AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME AT 11 AM. LOOK FOR WEST WINDS OF 10 TO 20 MPH...WITH A FEW GUSTS UP TO 35 MPH THROUGH MID AFTERNOON AS A LOW PRESSURE SYSTEM CONTINUES TO TRACK AWAY FROM THE AREA INTO THE CANADIAN MARITIMES. $$ BANACOS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:20 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 8, 2:20 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
220 PM EST SAT MAR 8 2008
...MAJOR MIXED PRECIPITATION EVENT ALONG/WEST OF THE GREEN
MOUNTAINS THROUGH MIDNIGHT...
.SYNOPSIS...
A STRONG AREA OF LOW PRESSURE WILL TRACK ALONG A QUASI-STATIONARY
FRONT FROM CENTRAL PENNSYLVANIA NORTHEASTWARD INTO CENTRAL
VERMONT BY MIDNIGHT TONIGHT...AND THEN INTO THE CANADIAN MARI TIMES
BY SUNDAY AFTERNOON. THIS SYSTEM WILL BRING MODERATE TO HEAVY
SLEET AND FREEZING RAIN ACROSS MUCH OF VERMONT WEST OF THE GREEN
MOUNTAINS THROUGH MIDNIGHT TONIGHT...WITH MAINLY SNOW AND SLEET
ACROSS THE NORTHERN ADIRONDACKS AND ST. LAWRENCE VALLEY OF NEW
YORK. DRIER AND COLDER CONDITIONS ARE EXPECTED THROUGH MID WEEK
FOLLOWED BY ABOVE NORMAL TEMPERATURES THURSDAY AND FRIDAY OF NEXT
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 218 PM EST SATURDAY...AT 19Z...A SFC LOW WAS DEEPENING
RAPIDLY ACROSS W-CENTRAL PA /991MB/...IN ASSOCIATION WITH A STRONG MID-
LEVEL SHORTWAVE TROUGH ACQUIRING A NEGATIVE TILT 500MB TROUGH
MOVING NEWD THROUGH THE CENTRAL APPALACHIANS. IR IMAGERY INDICATES
RAPIDLY COOLING CLOUD TOPS ACROSS ERN NY/WRN NEW ENGLAND
ASSOCIATED WITH VERY STRONG ASCENT AND EMBEDDED CONVECTIVE
ELEMENTS. WE COULD SEE A FEW LIGHTNING STRIKES ACROSS THE NORTH
COUNTRY ASSOCIATED WITH ELEVATED CONVECTION AND 70KT 700MB SLY JET
THROUGH THIS EVENING...AS NLDN HAS INDICATED JUST TO OUR SOUTH AND
WEST DURING THE PAST SEVERAL HOURS.
MEANWHILE...SHALLOW SUB-FREEZING AIR HAS FILTERED DOWN
WEST OF THE GREEN MTNS AND ACROSS MOST OF NRN NY...AND IS SETTING
THE STAGE FOR MAJOR ICING AND SLEET ACROSS WRN VT AND NRN NY
DURING THE NEXT 6-12 HRS. THE HEAVIEST MIXED PCPN WILL LIKELY
OCCUR THIS AFTN AND EVENING AND WILL RESULT IN VERY DIFFICULT
TRAVEL CONDITIONS WEST OF THE GREEN MTNS AND ACROSS NRN NY. TO THE
EAST OF THE GREEN MTNS...PBL REMAINS SLIGHTLY ABOVE FREEZING AND
WILL RESULT IN LESS SEVERE WINTRY CONDITIONS OVERALL THROUGH
TONIGHT. AS THE SFC LOW TRACKS THROUGH VT BY 06Z...THERMODYNAMIC
PROFILES WILL BECOME MORE CONDUCIVE FOR SNOW AND ALLOW THE PCPN TO
END AS SNOW ACROSS MUCH OF THE REGION BETWEEN 06-12Z SUNDAY. A
QUICK 1-3 INCHES...WITH ISOLD 4 INCH AMOUNTS IN THE HIR TRRN WILL
BE POSSIBLE. HOWEVER...WE BELIEVE THE SLEET/ZR THIS AFTERNOON AND
THIS EVENING WILL BE THE MORE SIGNIFICANT HAZARD OVERALL.
LASTLY...GFS/NAM MODEL FORECAST SOUNDINGS INDICATE POTENTIAL FOR
STRONG WIND GUSTS OF 40-45KTS ACROSS OUR SRN FORECAST AREA AFTER
MIDNIGHT TONIGHT AND INTO THE MID-MORNING HRS SUNDAY. THUS...WILL
ADD A WIND ADVISORY IN THESE AREAS 06-16Z FOR SRN COUNTIES IN VT
AND ALSO FOR ESSEX COUNTY NY.
FOR OUR WINTER HEADLINES...MAGNITUDE OF THE PCPN NECESSITATES
UPGRADE TO A WINTER STORM WARNING FOR THE CHAMPLAIN
VALLEY...RUTLAND CO VT AND ESSEX CO NY. WILL LEAVE THE WINTER WX
ADVISORY IN PLACE ACROSS CENTRAL/NERN VT DUE TO WARMER
TEMPERATURES AND MAINLY RAIN/IP NEXT SEVERAL HOURS. ALSO...STATUS QUO
ON WINTER STORM WARNING FOR THE REMAINDER OF NRN NY WITH GREATER
EMPHASIS ON MIXED PRECIPITATION RATHER THAN SNOW...CONSISTENT WITH
SPOTTER REPORTS WE HAVE BEEN RECEIVING.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 218 PM EST SATURDAY...STRONG NWLY WINDS AND BRISK CONDITIONS
WILL BE THE RULE ACROSS THE NORTH COUNTRY FOR MUCH OF SUNDAY AS
SFC LOW MOVES AWAY TO OUR EAST. SNOW SHOWERS WILL CONTINUE WITH
LOW-LEVEL CAA IN THE MTNS...WITH SCATTERED SNOW SHOWERS POSSIBLE
AREAWIDE DURING THE MORNING HOURS. OTHERWISE...TEMPERATURES WILL
BE BELOW SEASONAL AVERAGES WITH VLY HIGHS IN THE MID 20S. WEAK SFC
HIGH PRES BUILDS EWD ACROSS NERN CONUS SUNDAY NIGHT THROUGH MONDAY
NIGHT MAINTAINING DRY WX BUT WITH HIGHS GENERALLY IN THE 20S AND
LOWS IN THE SINGLE DIGITS ABOVE ZERO...EXCEPT SINGLE DIGITS BELOW
ZERO IN THE OUTLYING AREAS SUNDAY NIGHT AND MONDAY NIGHT. WINDS
WILL BE LIGHT THROUGH THE PERIOD WITH PARTLY TO MOSTLY CLEAR
CONDITIONS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 212 PM EDT SATURDAY...LGT PRECIP EXPECTED FOR MUCH OF THE EXTENDED
PERIOD. HIGH PRESSURE SETTLES SOUTH OF THE CWA ON TUESDAY...ALLOWING
A WEAK FRNT TO PUSH SOUTH INTO PORTIONS OF THE NORTH COUNTRY. W/
STRONG RIDGE SET UP TO THE SOUTH...VERY LITTLE QPF EXPECTED ON
TUESDAY. CD WNW FLOW DURING THE DAY WILL KEEP PRECIP AS LGT
SW/FLURRIES FOR NORTHERN CWA. RIDGE BREAKS DOWN TUES NGT INTO WED
MORNING...ALLOWING UPPER TROUGH TO PUSH SE THRU THE CWA ON
BACKSIDE OF TUES FRNT. MDLS BRING SOME WAA ON WSW WINDS WED
AFTNOON WHICH WILL ALLOW VALLEY LOCALES TO MIX SW W/ OR CHANGE TO
RW. REGION WILL SEE QUICK REPRIEVE WED NGT INTO THURS AS UPPER
TROUGH CLRS THE CWA AND SFC RIDGE BUILDS OVER THE REGION. THIS
WILL SET UP WAA(850 TEMPS +2C TO +5C) ON WSW FLOW FROM THURSDAY
INTO FRIDAY MORNING. THIS WILL ALLOW TEMPS TO STAY ABV NORMAL. CD
FRNT WILL APPROACH CWA DURING FRIDAY...PUSHING SLOWLY EAST THRU
THE AREA DUE TO STRONG SFC HIGH OFF THE EAST COAST. EXPECTING
PRECIP TO BE ALL DURING THE DAY FRIDAY...BUT AT PRECIP ONSET
FRIDAY MORNING AND AT ITS END INTO SATURDAY WILL BE A RW/SW MIX OR
OVER TO ALL SW...ESPECIALLY AT HIR TRRN.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...THRU 04Z SUN...EXPECTING CONDITIONS TO VARY AT
ALL SITES DUE TO PRECIP CHANGE/INTENSITY(IFR TO VLIFR). MSS/SLK
WILL STAY MAINLY SNOW WILL POSSBL SLEET MIX...BTV/PBG/RUT WILL SEE
FZRA/SLEET DURING THIS TIME...MPV WILL SEE A RAIN/SNOW MIX. FROM
04Z-06Z SUNDAY EXPECTING ANY MIXED PRECIP REMAINING TO CHANGE OVER
TO ALL SW FOR ALL SITES. COND WILL VARY FROM IFR DOWN TO VLIFR FOR
A FEW HRS...AS SOME HEAVY BURSTS OF SNOW ARE POSSIBLE THAT WILL
REDUCE VSBY BLW 1SM. AFT 10Z COND WILL REMAIN NEARLY IFR AS LGT SW
PERSIST FOR THE MORNING HRS. SOME MVFR CEILINGS/VSBY POSSIBLE.
WINDS THRU 06Z WILL BE MAINLY ENE 10-20KTS AND BEGIN TO SLOWLY
SHIFT ENE FROM 00Z-06Z...AFT 06Z...WINDS WILL BE WNW AT ALL SITES
AROUND 10-20KTS...WITH SOME HIR GUSTS. HIR TRRN OBSCD.
18Z SUNDAY THROUGH WEDNESDAY...SNOW SHOWERS WILL BE SCATTERED
AFTER 12Z ON SUNDAY...WITH CONDITIONS IMPROVING TO MVFR/VFR ACROSS
THE REGION. EXPECTING VFR THROUGHOUT THE REGION BY 00Z MONDAY AS A
RIDGE OF HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES. VFR
CONDITIONS EXPECTED MONDAY AND MONDAY NIGHT. THE ADIRONDACKS AND
SAINT LAWRENCE VALLEY IN NORTHERN NEW YORK MAY SEE LAKE EFFECT
SNOW SHOWERS ON TUESDAY. A WEAK LOW PRESSURE SYSTEM WILL MOVE
ACROSS THE NORTH COUNTRY WEDNESDAY...BRINGING SNOW SHOWERS TUESDAY
NIGHT AND WEDNESDAY...AND MAINLY MVFR WITH SCATTERED IFR
CONDITIONS EXPECTED.
&&
.HYDROLOGY...
AS OF 330 AM EST SATURDAY...FLOOD WATCH TO CONTINUE FOR
ADDISON/ORANGE/RUTLAND/WINDSOR COUNTIES VT. THIS REGION HAS
RECEIVED ABOUT 1/2 INCH OF RAIN ON FRIDAY/FRIDAY NIGHT...AND SOME
SPOTS COULD GET OVER AN INCH TODAY ALL LIQUID. TEMPS HAVE BEEN
WARMER IN THE SOUTH PRODUCING SOME SNOWMELT...AND MELT AND
RAINFALL COULD PUSH RIVERS OUT OF BANKS. OTTER CREEK AT CENTER
RUTLAND OF CONCERN FOR MINOR FLOODING. IT HAS BEGUN TO RISE IN
RESPONSE TO FRIDAYS RAINFALL...AND ADDITIONAL RISES WILL DEPEND ON
TODAYS RAINFALL AND SNOWMELT. ICE STILL PRESENT ON AREA RIVERS AS
WELL...AND RISES ON SOUTHERN VT RIVERS COULD CAUSE SOME ICE
MOVEMENT AND POSSIBLE JAMS. FURTHER NORTH IN VERMONT AND NRN NEW
YORK...SNOW PACK IS NOT YET RIPE...AND SHOULD BE ABLE TO ABSORB
WHATEVER LIQUID PRECIP FALLS WITH LITTLE TO NO MELT OR RUNOFF.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WARNING UNTIL 8 AM EDT SUNDAY FOR VTZ001-002-005-
009-011-016>018.
FLOOD WATCH THROUGH SUNDAY MORNING FOR VTZ009>012-018-019.
WIND ADVISORY FROM 1 AM EST TO 11 AM EDT SUNDAY FOR VTZ008>012-
018-019.
WINTER WEATHER ADVISORY UNTIL 8 AM EDT SUNDAY FOR VTZ003-004-
006>008-010.
NY...WINTER STORM WARNING UNTIL 8 AM EDT SUNDAY FOR NYZ026>031-034-
035-087.
WIND ADVISORY FROM 1 AM EST TO 11 AM EDT SUNDAY FOR NYZ034-035.
&&
SYNOPSIS...BANACOS
NEAR TERM...BANACOS
SHORT TERM...BANACOS
LONG TERM...JN
AVIATION...WGH/JN
HYDROLOGY...HANSONHazardous weather outlook, Mar 8, 3:05 PM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 305 PM EST SAT MAR 8 2008 NYZ026-027-029>031-087-092015- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-SOUTHWESTERN ST. LAWRENCE- 305 PM EST SAT MAR 8 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WITH ANY SNOWFALL OR ICE REPORTS. NYZ028-VTZ001-002-005-016-017-092015- EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN- EASTERN FRANKLIN-EASTERN CHITTENDEN- 305 PM EST SAT MAR 8 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WITH ANY SNOWFALL OR ICE REPORTS. VTZ012-019-092015- WINDSOR-EASTERN RUTLAND- 305 PM EST SAT MAR 8 2008 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 1 AM EST TO 11 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WITH ANY SNOWFALL OR ICE REPORTS AND ANY FLOODING PROBLEMS. VTZ011-092015- WESTERN RUTLAND- 305 PM EST SAT MAR 8 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 1 AM EST TO 11 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WITH ANY SNOWFALL OR ICE REPORTS AND ANY FLOODING PROBLEMS. VTZ009-018-092015- WESTERN ADDISON-EASTERN ADDISON- 305 PM EST SAT MAR 8 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 1 AM EST TO 11 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WITH ANY SNOWFALL OR ICE REPORTS AND ANY FLOODING PROBLEMS. NYZ034-092015- WESTERN ESSEX- 305 PM EST SAT MAR 8 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT FROM 1 AM EST TO 11 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WITH ANY SNOWFALL OR ICE REPORTS. NYZ035-092015- EASTERN ESSEX- 305 PM EST SAT MAR 8 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT FROM 1 AM EST TO 11 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WITH ANY SNOWFALL OR ICE REPORTS. VTZ008-092015- WASHINGTON- 305 PM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT FROM 1 AM EST TO 11 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WITH ANY SNOWFALL...WIND OR ICE REPORTS. VTZ010-092015- ORANGE- 305 PM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 1 AM EST TO 11 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WITH ANY SNOWFALL OR ICE REPORTS AND ANY FLOODING PROBLEMS. VTZ003-004-006-007-092015- ORLEANS-ESSEX-LAMOILLE-CALEDONIA- 305 PM EST SAT MAR 8 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WITH ANY SNOWFALL OR ICE REPORTS.
Nearby
Wind Advisories in Vermont, 2008Wind Advisories in New York, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.